Alert archive / Florida / High Surf Advisories in 2012
High Surf Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 29, 2012, 10:12 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 10:12 AM EDT (14:12 UTC)
- Expired
- Oct 29, 2012, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
613 WHUS42 KMLB 291412 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT MON OCT 29 2012 FLZ064-300200- /O.EXP.KMLB.CF.W.0001.000000T0000Z-121029T1400Z/ /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/ MARTIN- 1012 AM EDT MON OCT 29 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 5 TO 7 FEET. * TIMING...THROUGH HIGH TIDE THIS EVENING WHICH PEAKS 8 TO 9 PM. * IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE... OCCURRING THIS EVENING BETWEEN 8 AND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ054-059-300200- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/ INDIAN RIVER-ST. LUCIE- 1012 AM EDT MON OCT 29 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES UP TO 4 TO 6 FEET. * TIMING...THROUGH HIGH TIDE THIS EVENING BETWEEN 8 AND 9 PM. * IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE... OCCURRING THIS EVENING BETWEEN 8 AND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ047-141-147-300200- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.RP.S.0008.121029T1412Z-121030T0200Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 1012 AM EDT MON OCT 29 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...LONG PERIOD OCEAN SWELLS AND HIGH ASTRONIMICAL TIDES WILL CONTINUE TO THE OCEAN VERY HAZARDOUS! ENTERING THE SURF IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 29, 9:55 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 29, 9:55 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT MON OCT 29 2012
.DISCUSSION...
...CHILLY TONIGHT WITH RECORD COLD POSSIBLE TUESDAY...
...DANGEROUS SURF AND BOATING CONDITIONS CONTINUE...
LARGE CYCLONIC WIND FIELD AROUND SANDY WILL KEEP EC FL IN GUSTY
NORTHWEST WINDS TODAY AND LAKE WIND ADVISORY WILL BE IN EFFECT
STARTING AT 10 AM AS DAYTIME MIXING ALLOWS STRONGER WINDS TO MIX
DOWN TO THE SURFACE. TRAJECTORY OF THE WINDS EXPECTED TO KEEP MOST
OF THE MARINE STRATOCU OUT OF EC FL DAYTIME WITH SUNNY SKIES.
STRONG COLD AIR ADVECTION IN PLACE WILL LIMIT TEMPERATURE CLIMB WITH
NORTHERN SECTIONS NOT CLIMBING ABOVE THE UPPER 60S AND ONLY THE
LOWER 70S IN THE SOUTH.
PER COORDINATION WITH MARTIN EM...WILL ALLOW COASTAL FLOOD WARNING
TO EXPIRE AT 10 AM. WILL KEEP A HIGH SURF ADVISORY GOING FOR THE
TREASURE COAST THROUGH THE EVENING HIGH TIDE.
&&
.AVIATION...VFR AREAWIDE TODAY WITH SFC WND G20-25KT THRU 23Z.
VFR OVERNIGHT WITH SCT025-030 POSSIBLE DUE TO WESTERLY WINDS
PUSHING IN GULF MARINE STRATOCU.
&&
.MARINE...SCA WILL REMAIN UP FOR ALL EC FL COASTAL WATERS WITH LATE
MORNING CWF PACKAGE...NOT PLANNING ANY SIGNIFICANT CHANGES.
PREVIOUS...CONDITIONS REMAIN WELL ABOVE ADVISORY HEADLINE FOR ALL
THE MARINE AREA TODAY SUPPORTED BY STRONG NW GRADIENT FLOW THROUGH
TONIGHT. A SLOW IMPROVEMENT OF SEA STATE OVER THE NEARSHORE WATERS
WILL BEGIN EARLY TUESDAY.
&&
.FIRE WEATHER...(PREVIOUS)
TODAY...WIND AND LOW RH COMBINATION WL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AREA WIDE. A RED
FLAG WARNING IS IN EFFECT.
TUE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF THE AREA.
WITH CONTINUED ELEVATED WINDS AND LONG DURATION LOW RH VALUES
FORECAST...EXPECT THIS WATCH TO EVENTUALLY BE UPGRADED TO A RED FLAG
WARNING. MARTIN COUNTY MAY NEED TO BE ADDED AS WELL.
WED...WHILE MOISTURE VALUES CREEP UPWARD SLIGHTLY...A FEW HOURS OF
RH VALUES BELOW 35 PERCENT STILL LIKELY ALONG AND NORTH OF THE I-4
CORRIDOR.
&&
.CLIMATE...
TEMPERATURES FOR THE LAST FEW DAYS OF OCTOBER WILL BE WELL BELOW
NORMAL...WITH POTENTIAL FOR RECORD COLD FOR TUESDAY MORNING
LOWS...ALSO SOME RECORD COOL MAXIMUM TEMPS DURING THE DAYTIME.
RECORDS FOR TUE OCTOBER 30
RECORD LOW TEMP RECORD COOL HIGH TEMP
DAB 43 IN 1973 67 IN 1953, 1954
MCO 43 IN 1937 67 IN 1953
MLB 42 IN 1937 67 IN 1953
VRB 46 IN 1968, 2008 69 IN 1953
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
COASTAL INDIAN RIVER-MARTIN-ST. LUCIE.
RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...GLITTO
LONG TERM/IMPACT WX....WIMMERHazardous weather outlook, Oct 29, 5:00 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT MON OCT 29 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA TODAY. GUSTY NORTHWEST WINDS OF 20 TO 25 MPH WILL OCCUR THIS AFTERNOON. THE GUSTY CONDITIONS WILL RESULT IN CHOPPY WAVES ON EXPOSED BODIES OF WATER AND LARGE LAKES. BOATING WILL BE HAZARDOUS. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. .COASTAL FLOOD IMPACT... SWELLS FROM CYCLONE SANDY WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES UP TO 5 TO 7 FEET ALONG THE BEACHES. THESE WAVES MAY CAUSE ADDITIONAL BEACH EROSION AND MINOR COASTAL FLOODING ESPECIALLY AROUND HIGH TIDES BETWEEN 800 AND 830 AM THIS MORNING. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE ENTIRE EAST CENTRAL FLORIDA COASTLINE THROUGH 10 AM. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR MARTIN COUNTY. .RIP CURRENT IMPACT... LINGERING SWELLS FROM CYCLONE SANDY WILL CONTINUE TO MAKE THE SURF ESPECIALLY DANGEROUS...PRODUCING NUMEROUS STRONG RIP CURRENTS AS WELL AS A STRONG CURRENT FLOWING PARALLEL TO THE BEACH. RIP CURRENTS AND ROUGH SURF WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. .WIND AND SEA IMPACT... WINDS AND SEAS WILL GRADUALLY DECREASE...BUT STILL REMAIN HAZARDOUS AS SANDY CONTINUES TO MOVE WELL AWAY FROM THE AREA. WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS OF AROUND 30 KNOTS WILL OCCUR. SEAS WILL REMAIN ABOVE 12 FEET OFFSHORE AND 8 FEET OR GREATER NEAR THE COAST. A SMALL CRAFT ADVISORY REMAINS IN PLACE FOR THE ADJACENT ATLANTIC WATERS OUT TO 60 NAUTICAL MILES. .FIRE WEATHER IMPACT... THERE IS A VERY HIGH FIRE WEATHER DANGER TODAY DUE TO THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS...ESPECIALLY THIS AFTERNOON. ANY NEW FIRES WILL BE CAPABLE OF RAPID SPREAD IN THE GUSTY WINDS AND THE DRY FUEL ENVIRONMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS AND SEAS WILL REMAIN ELEVATED ABOVE ADVISORY CRITERIA INTO TUESDAY. THERE WILL BE A DANGER OF RIP CURRENTS AS WELL. ABNORMALLY COOL CONDITIONS WILL PERSIST TUESDAY AND TUESDAY NIGHT. THERE IS A MODERATE TO HIGH FIRE WEATHER DANGER INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:20 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Oct 29, 10:12 AM EDT | Rip Current Statement | MLB | Volusia | 12 hr |
| Oct 29, 7:24 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
High Surf Advisories in Florida, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.